Alert archive / Mississippi / Tornado Warnings in 2020
Tornado Warning 44, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 19, 2020, 7:44 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 31 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2020, 7:44 PM CDT (00:44 UTC)
- Expired
- Apr 19, 2020, 8:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Observed
- Damage threat
- Considerable
- Hail
- 1.75 in
Counties Forrest County, MS, Lamar County, MS
The radar
The Mobile radar (KMOB), 115 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 7:52 PM CDT | TSTM WND DMG | 1 Sse Okahola, MS | A CAR RAN INTO A FALLEN TREE IN THE ROADWAY NEAR THE INTERSECTION OF US HIGHWAY 11 AND HAROLD TUCKER ROAD. TIME OF WHEN TREE MAY HAVE FALLEN ESTIMATED BY RADAR. TREE DAMAGE POSSIBLY CAUSED BY TORNADO. |
| Apr 19, 7:52 PM CDT | TORNADO | 1 Se Okahola, MS | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 SSE OKAHOLA. A CAR RAN INTO A FALLEN TREE IN THE ROADWAY NEAR THE INTERSECTION OF US HIGHWAY 11 AND HAROLD TUCKER ROAD. TIME OF WHEN TREE MAY HAVE FALLEN ESTIMATED BY RADAR. TORNADO DAMAGE CONFIRMED IN THIS LOCATION |
| Apr 19, 7:55 PM CDT | TSTM WND DMG | 3 Ssw Dixie, MS | TREES WERE BLOWN DOWN ONTO HOUSES AROUND FORD ROAD AND FILLINGAME ROAD. POSSIBLE TORNADO DAMAGE. TIME ESTIMATED FROM RADAR. |
| Apr 19, 7:55 PM CDT | TORNADO | 3 Ssw Dixie, MS | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3 SSW DIXIE. TREES WERE BLOWN DOWN ONTO HOUSES AROUND FORD ROAD AND FILLINGAME ROAD. TORNADO DAMAGE CONFIRMED BY NWS SURVEY. TIME ESTIMATED FROM RADAR. |
| Apr 19, 7:58 PM CDT | TSTM WND DMG | 1 N Dixie, MS | AROUND 10 TREES WERE BLOWN DOWN ALONG A PORTION OF ELKS LAKE ROAD. POSSIBLE TORNADO DAMAGE. TIME ESTIMATED FROM RADAR. |
| Apr 19, 7:58 PM CDT | TSTM WND DMG | 3 Sse Dixie, MS | AROUND ONE DOZEN PINE TREES WERE UPROOTED ALONG ELKS LAKE ROAD SOUTH OF OLLIE WILLIAMS ROAD. DAMAGE OCCURRED FROM STRAIGHT LINE WINDS SOUTH OF THE TORNADO TRACK. TIME ESTIMATED FROM RADAR. |
| Apr 19, 7:58 PM CDT | TORNADO | 2 Sse Dixie, MS | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 N DIXIE. AROUND 10 TREES WERE BLOWN DOWN ALONG A PORTION OF ELKS LAKE ROAD. TORNADO DAMAGE AND LOCATION CONFIRMED BY NWS SURVEY. TIME ESTIMATED FROM RADAR. |
| Apr 19, 8:02 PM CDT | TSTM WND DMG | 3 Nne Dixie, MS | A TREE WAS BLOWN DOWN ONTO SULLIVAN DRIVE NEAR US HIGHWAY 49. POSSIBLE TORNADO DAMAGE. TIME ESTIMATED FROM RADAR. |
| Apr 19, 8:04 PM CDT | TSTM WND GST 62 | 5 Se Hattiesburg, MS | 62MPH WIND GUST MEASURED AT BOBBY L CHAIN MUNICIPAL AIRPORT. |
| Apr 19, 8:04 PM CDT | TORNADO | 2 Ne Dixie, MS | A SPOTTER SOUTH OF THIS LOCATION WITNESSED A TORNADO CROSS US HIGHWAY 49. REPORT RELAYED VIA SPOTTER NETWORK. |
| Apr 19, 8:05 PM CDT | TSTM WND DMG | 2 Nne Mclaurin, MS | TREES REPORTED DOWN ON MULTIPLE BUILDINGS AT CAMP SHELBY. BLEACHERS WERE TOSSED ABOUT ON THE PARADE FIELD. NUMEROUS TREES ALSO REPORTED DOWN ON SEVERAL ROADS ACROSS THE BASE. POSSIBLE TORNADO. |
| Apr 19, 8:07 PM CDT | TSTM WND DMG | 2 Nne Mclaurin, MS | A FEW TREES WERE SNAPPED INCLUDING ONE WHICH FELL ONTO A BUILDING. DAMAGE WAS FROM STRAIGHT LINE WINDS SOUTH OF THE TORNADO TRACK. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 11:45 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2097 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.5
The text
As transmitted.
000
WFUS54 KJAN 200044
TORJAN
MSC035-073-200115-
/O.NEW.KJAN.TO.W.0044.200420T0044Z-200420T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
744 PM CDT Sun Apr 19 2020
The National Weather Service in Jackson has issued a
* Tornado Warning for...
East central Forrest County in southeastern Mississippi...
East central Lamar County in southeastern Mississippi...
* Until 815 PM CDT.
* At 744 PM CDT, a confirmed large and extremely dangerous tornado
was located near Baxterville, or 15 miles southwest of West
Hattiesburg, moving east at 55 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* The tornado will be near...
Mclaurin around 805 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3109 8939 3127 8938 3131 8915 3112 8915
TIME...MOT...LOC 0044Z 258DEG 49KT 3115 8954
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.75IN
$$
DC2 follow-up statements
856
WWUS54 KJAN 200056
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
756 PM CDT Sun Apr 19 2020
MSC035-073-200115-
/O.CON.KJAN.TO.W.0044.000000T0000Z-200420T0115Z/
Forrest MS-Lamar MS-
756 PM CDT Sun Apr 19 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EAST
CENTRAL FORREST AND EAST CENTRAL LAMAR COUNTIES...
At 755 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Purvis, or 9 miles south of West Hattiesburg, moving
east at 55 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation. This storm has had a history of
tornadic damage.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Mclaurin around 805 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3109 8939 3127 8938 3131 8915 3112 8915
TIME...MOT...LOC 0055Z 258DEG 49KT 3118 8936
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
DC612
WWUS54 KJAN 200105
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
805 PM CDT Sun Apr 19 2020
MSC073-200114-
/O.CAN.KJAN.TO.W.0044.000000T0000Z-200420T0115Z/
Lamar MS-
805 PM CDT Sun Apr 19 2020
...THE TORNADO WARNING FOR EAST CENTRAL LAMAR COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Mississippi.
LAT...LON 3128 8935 3131 8915 3118 8915 3115 8935
TIME...MOT...LOC 0104Z 257DEG 41KT 3121 8925
$$
MSC035-200115-
/O.CON.KJAN.TO.W.0044.000000T0000Z-200420T0115Z/
Forrest MS-
805 PM CDT Sun Apr 19 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EAST
CENTRAL FORREST COUNTY...
At 804 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Mclaurin, or 7 miles southeast of Hattiesburg,
moving east at 45 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Forrest County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3128 8935 3131 8915 3118 8915 3115 8935
TIME...MOT...LOC 0104Z 257DEG 41KT 3121 8925
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
DCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 19, 6:58 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 19, 6:58 PM CDT, 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 658 PM CDT Sun Apr 19 2020 ...SEVERE STORMS REMAIN LIKELY ACROSS MUCH OF THE ARKLAMISS THROUGH TONIGHT... .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Numerous TSRA were observed at 2330Z south of I-20 while RA was observed north of I-20. This was leading to a mix of IFR and LIFR conditions across the area. Although the rain and thunderstorms will move east of the area after midnight as a cold front moves through, IFR cigs will continue to prevail through 15Z before gradually improving to VFR into the afternoon. VFR conditions are expected areawide by 20z. /22/ && .DISCUSSION... Tonight through Saturday...The threat for severe weather and flash flooding will be ongoing across a good portion of the forecast area for the remainder of this afternoon and into the first half of the tonight period. Thus, a "Tornado Watch" remains in effect until 7 PM and a "Flash Flood Watch" in effect until 1 AM Monday. As an upper level trough drives a strong cold front east through the region from late this afternoon into tonight, ample instability (particularly across locales along and south of the Interstate 20 corridor), coupled with strong wind shear, and steep mid-level lapse rates will maintain this threat into tonight. Damaging wind gusts, large hail, and tornadoes will remain possible during this time. Additionally, torrential downpours from storms training across the same locations, will result in localized flash flooding across portions of the area, along with an increased threat of river flooding. Some light showers will linger behind the front a couple of hours past midnight, but as the overnight hours progress activity will exit east and out of the forecast area, with high pressure building in from the west. Quiet weather, along with slightly cooler drier conditions, will exist across the region Monday into Tuesday. The high will slide further east of the region on Wednesday resulting in a return in southerly flow. This, as the pressure gradient tightens over the region in response to a deepening and developing storm system approaching from the west, will cause increased moisture return across the CWA through Wednesday night. Currently, it's during this Wednesday afternoon through Thursday timeframe, that perhaps another bout of severe weather may be possible across the forecast area, along with perhaps some heavy rain potential. Currently, models continue to differ in their exact track and timing of this system. Therefore, confidence in introducing a threat of severe weather into the HWO currently remains too low. Showers and storms currently look to exit the region through the course of Thursday. High pressure again builds into the region from the west. At a minimum, the first half of Friday looks to remain quiet. However, rain chances could again be on the increase Friday night into Saturday as another system potentially swings east into the region. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 58 74 52 79 / 93 0 0 0 Meridian 58 75 51 79 / 100 0 0 0 Vicksburg 59 73 54 79 / 87 0 0 0 Hattiesburg 61 78 54 82 / 94 0 0 0 Natchez 59 74 55 79 / 80 0 0 0 Greenville 56 71 53 76 / 92 0 0 0 Greenwood 56 72 52 76 / 95 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Flash Flood Watch until 1 AM CDT Monday for MSZ027>033-035>059. LA...Flash Flood Watch until 1 AM CDT Monday for LAZ009-016-025. AR...None. && 19/22/GG
Hazardous weather outlook, Apr 19, 3:32 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 332 PM CDT Sun Apr 19 2020 ARZ074-075-MSZ019-025-034-201000- Ashley-Chicot-Sunflower-Leflore-Washington- 332 PM CDT Sun Apr 19 2020 This hazardous weather outlook is for portions of southeast Arkansas, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Monday... SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight Severe thunderstorms capable of producing damaging winds of 60 mph and quarter to golf ball size hail are possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ018-026-201000- Bolivar-Grenada- 332 PM CDT Sun Apr 19 2020 This hazardous weather outlook is for portions of north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Monday... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight Isolated severe thunderstorms capable of producing damaging wind gusts and hail up to quarter size are possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ027-028-031>033-035-201000- Carroll-Montgomery-Lowndes-Choctaw-Oktibbeha-Humphreys- 332 PM CDT Sun Apr 19 2020 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Monday... SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight Severe thunderstorms capable of producing damaging winds of 60 mph and quarter to golf ball size hail are possible. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely, and some roads could be flooded or closed as a result. Some structures may be potentially threatened by high water. River flooding is possible, with ongoing river flooding potentially worsened. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ029-030-201000- Webster-Clay- 332 PM CDT Sun Apr 19 2020 This hazardous weather outlook is for portions of north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Monday... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight Isolated severe thunderstorms capable of producing damaging wind gusts and hail up to quarter size are possible. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely, and some roads could be flooded or closed as a result. Some structures may be potentially threatened by high water. River flooding is possible, with ongoing river flooding potentially worsened. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ007-008-015-201000- Morehouse-West Carroll-Richland- 332 PM CDT Sun Apr 19 2020 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Tonight and Monday... SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight Severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph, and hail up to tennis ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ009-MSZ036>041-201000- East Carroll-Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey- 332 PM CDT Sun Apr 19 2020 This hazardous weather outlook is for portions of northeast Louisiana, and central Mississippi. .DAY ONE...Tonight and Monday... SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight Severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph, and hail up to tennis ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely, and some roads could be flooded or closed as a result. Some structures may be potentially threatened by high water. River flooding is possible, with ongoing river flooding potentially worsened. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ016-025-MSZ042>059-065-066-201000- Madison LA-Tensas-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Covington-Jones- 332 PM CDT Sun Apr 19 2020 This hazardous weather outlook is for portions of northeast Louisiana, and central Mississippi. .DAY ONE...Tonight and Monday... SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight Significant severe thunderstorms and tornadoes are likely, with some strong tornadoes possible. Some thunderstorms could also produce damaging winds of 70 mph and large hail up to tennis ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely, and some roads could be flooded or closed as a result. Some structures may be potentially threatened by high water. River flooding is possible, with ongoing river flooding potentially worsened. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ023-024-026-MSZ060>064-072>074-201000- Franklin LA-Catahoula-Concordia-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Marion-Lamar-Forrest- 332 PM CDT Sun Apr 19 2020 This hazardous weather outlook is for portions of northeast Louisiana, and south central Mississippi. .DAY ONE...Tonight and Monday... SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight Significant severe thunderstorms and tornadoes are likely, with some strong tornadoes possible. Some thunderstorms could also produce damaging winds of 70 mph and large hail up to tennis ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Apr 19, 6:06 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
606 PM CDT Sun Apr 19 2020
MSZ059-061-062-192330-
Jefferson MS-Lincoln MS-Franklin MS-
606 PM CDT Sun Apr 19 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LINCOLN...
SOUTHEASTERN JEFFERSON AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 630
PM CDT...
At 606 PM CDT, Meteorologists were tracking a strong thunderstorm
near New Hope, or 20 miles west of Brookhaven, moving northeast at 50
mph.
Dime size hail will be possible with this storm.
This strong thunderstorm will be near...
Mccall Creek around 610 PM CDT.
Union Church around 615 PM CDT.
Vaughn around 620 PM CDT.
Caseyville and Loyd Star around 625 PM CDT.
Other locations impacted by this storm include Meadville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 700 PM CDT for central, south
central and southwestern Mississippi.
LAT...LON 3144 9100 3168 9088 3170 9072 3170 9043
3146 9060
TIME...MOT...LOC 2306Z 221DEG 42KT 3151 9079
DCLocal storm report, Apr 19, 6:13 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
613 PM CDT SUN APR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 SW LAWRENCE 32.30N 89.26W
04/19/2020 E2.00 INCH NEWTON MS BROADCAST MEDIA
LARGE HAIL AROUND 2 INCHES REPORTED TO LOCAL
MEDIA.
&&Special weather statement, Apr 19, 6:13 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
613 PM CDT Sun Apr 19 2020
MSZ047-053-059-192345-
Jefferson MS-Warren MS-Claiborne MS-
613 PM CDT Sun Apr 19 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN...CLAIBORNE
AND NORTHERN JEFFERSON COUNTIES UNTIL 645 PM CDT...
At 613 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Afton to near Church Hill. Movement
was east at 65 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Le Tourneau and Yokena around 620 PM CDT.
Vicksburg around 625 PM CDT.
Red Lick and Lorman around 630 PM CDT.
Peyton and Pattison around 640 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 700 PM CDT for northeastern
Louisiana...and central, southwestern and west central Mississippi.
LAT...LON 3176 9136 3186 9132 3181 9128 3182 9125
3201 9108 3204 9109 3206 9116 3205 9108
3216 9100 3218 9105 3213 9105 3213 9116
3220 9116 3224 9103 3219 9100 3227 9098
3232 9072 3184 9072 3178 9074
TIME...MOT...LOC 2313Z 257DEG 57KT 3222 9110 3173 9130
TWLocal storm report, Apr 19, 6:29 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CDT SUN APR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG 1 WNW FELLOWSHIP 32.20N 88.96W
04/19/2020 JASPER MS EMERGENCY MNGR
TWO TREES WERE BLOWN DOWN NEAR THE AREA OF
COUNTY ROAD 24 AND COUNTY ROAD 2422 IN FAR
NORTHEAST JASPER COUNTY.
&&
NFLocal storm report, Apr 19, 7:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CDT SUN APR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 ESE WHITFIELD 32.23N 90.05W
04/19/2020 E1.00 INCH RANKIN MS PUBLIC
QUARTER TO NICKEL SIZED HAIL REPORTED NEAR
THE LIVE OAK SUBDIVISION.
&&Local storm report, Apr 19, 7:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
736 PM CDT SUN APR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TORNADO 2 ENE HURRICANE CREEK 31.11N 89.83W
04/19/2020 MARION MS STORM CHASER
POWER POLES WERE SNAPPED AND IN THE HIGHWAY
ALONG MS HIGHWAY 35. TIME ESTIMATED FROM
RADAR.
&&
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:40 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 35 min |
| Apr 19, 7:45 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 30 min |
| Apr 19, 8:04 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 3 hr |
| Apr 19, 8:51 PM CDT | Special Weather Statement | JAN | Forrest | 24 min |
| Apr 19, 8:59 PM CDT | River Flood Warning | JAN | Sunflower | 21 days |
Nearby
Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.